Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 137, NWS Lincoln, IL

June 30, 20194 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2019, 8:01 PM CDT for 4 counties in Illinois. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 8:01 PM CDT (01:01 UTC)
Expired
Jun 30, 2019, 8:45 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:09 PM CDTTSTM WND GST 50Germantown Hills, IL
Jun 30, 8:12 PM CDTTSTM WND GST 50E Metamora, IL
Jun 30, 8:15 PM CDTTSTM WND DMGMetamora, ILPOWER LINE SNAPPED IN TOWN. 24 INCH DIAMETER TREE REPORTED ON NILES/PARTRIDGE STREETS. POWER POLE DOWN 1200N PRAIRIE/DEE MAC ROADS.
Jun 30, 8:20 PM CDTTSTM WND DMGRoanoke, ILHOUSE DAMAGED BY PERGOLA AROUND HIGH/8TH STREET.
Jun 30, 8:25 PM CDTTSTM WND DMG4 Wsw Washington, ILPOWER LINE REPORTED DOWN. POWER IS OUT IN AREA. TIME ESTIMATED BY RADAR.
Jun 30, 8:30 PM CDTTSTM WND DMG1 E Morton, ILSMALL 2-3INCH DIAMETER BRANCHES REPORTED DOWN, WITH ESTIMATED 50-55MPH WINDS.
Jun 30, 8:30 PM CDTTSTM WND GST 60Morton, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

378 
WUUS53 KILX 010101
SVRILX
ILC123-143-179-203-010145-
/O.NEW.KILX.SV.W.0137.190701T0101Z-190701T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
801 PM CDT Sun Jun 30 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Marshall County in central Illinois...
  Woodford County in central Illinois...
  Central Tazewell County in central Illinois...
  Peoria County in central Illinois...

* Until 845 PM CDT.

* At 800 PM CDT, severe thunderstorms were located along a line
  extending from near Varna to near Brimfield, moving southeast at 35
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Peoria, Pekin, Eureka, Lacon, East Peoria, Morton, Washington,
  Bartonville, Chillicothe, Creve Coeur, West Peoria, Metamora,
  Germantown Hills, Marquette Heights, El Paso, Henry, Tremont,
  Elmwood, Minonk and Roanoke.

This includes the following highways...
 Interstate 155 between mile markers 21 and 31.
 Interstate 39 between mile markers 12 and 40.
 Interstate 474 between mile markers 0 and 14.
 Interstate 74 between mile markers 68 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4113 8933 4111 8936 4110 8905 4093 8905
      4092 8893 4075 8893 4075 8899 4070 8899
      4059 8918 4060 8927 4055 8927 4039 8960
      4073 8999 4086 8999 4097 8971 4097 8964
      4101 8964
TIME...MOT...LOC 0100Z 307DEG 32KT 4109 8926 4082 8994 

HAIL...<.75IN
WIND...60MPH
 
$$

37
1 follow-up statement
024 
WWUS53 KILX 010123
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
823 PM CDT Sun Jun 30 2019

ILC123-143-179-203-010145-
/O.CON.KILX.SV.W.0137.000000T0000Z-190701T0145Z/
Marshall-Woodford-Tazewell-Peoria-
823 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN MARSHALL...WOODFORD...CENTRAL TAZEWELL AND CENTRAL
PEORIA COUNTIES...

At 823 PM CDT, severe thunderstorms were located along a line
extending from near Toluca to near Trivoli, moving southeast at 35
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Marquette Heights, El Paso, Tremont, Minonk, Roanoke, Bellevue,
Mackinaw and Rome.

This includes the following highways...
 Interstate 155 between mile markers 21 and 31.
 Interstate 39 between mile markers 12 and 40.
 Interstate 474 between mile markers 0 and 14.
 Interstate 74 between mile markers 79 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4110 8905 4093 8905 4092 8893 4075 8893
      4075 8899 4070 8899 4059 8918 4060 8927
      4055 8927 4039 8960 4073 8999
TIME...MOT...LOC 0123Z 308DEG 31KT 4097 8905 4065 8987 

HAIL...<.75IN
WIND...60MPH
 
$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:57 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 30, 6:57 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
657 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday)
ISSUED AT 415 PM CDT Sun Jun 30 2019

An MCS over the northeast half of IL into western IN
has a line of strong to severe thunderstorms along and ne of a
Kewanee to Peoria to Bloomington to Robinson line, and tracking
SSE with its outflow boundary pushing sw of I-74 with northerly
wind gusts of 40-60 mph. A new severe thunderstorm watch is in
effect until 9 pm cdt for the rest of east central and southeast
CWA. Convection will likely affect areas along and east of highway
51 through sunset along with the risk of severe storms with
damaging winds, locally heavy rains and possible hail. WPC has
slight chance of excessive rainfall into this evening over ne CWA
especially over east central counties of Champaign, Vermilion,
Douglas and Edgar. Precipitable water values range from 1.3 inches
over far west central IL to 1.7-1.9 inches in east central and ne
IL.

Yet another area of convection with a 2nd developing MCS was over
the upper MS river valley into central/western WI, se MN and ne
Iowa and tracking se. This could bring more chances of convection
to areas mainly ne of I-74 later tonight into early Mon morning.
Muggy lows overnight in the lower 70s.

The best convection chances generally shift ne of CWA by late
Monday morning and Mon afternoon though can not rule out an
isolated thunderstorms from mid afternoon Mon into early Mon
evening near the IN border where CAP/CIN is weaker. Another hot
and humid day Mon with highs in the lower 90s. Heat indices to
once again peak from 97 to 105F similar to today with dewpoints in
the low to mid 70s. May eventually need a heat advisory due to
duration of heat indices peaking from 100-105F.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 415 PM CDT Sun Jun 30 2019

Generally have dry conditions Monday night though isolated
thunderstorms possible until dusk near the IN border. SPC day2
outlook keeps marginal risk over ne IL, ne of a LaSalle-Peru to
Dwight to Watseka line Mon afternoon and Mon evening. Think GFS
may be overdoing the qpf over portions of CWA Mon and Mon night.
The upper level ridge is weakening some on Tuesday allowing
isolated thunderstorms to develop over CWA especially Tue
afternoon into Tue evening in unstable tropical airmass. Highs
Tue of 89-93F with afternoon heat indices in the upper 90s to
around 100F with pockets of heat indices reaching 100-105 from
Lincoln south.

The 12Z model continue to show a flattening upper level ridge over
the Midwest during mid and late week and into the weekend,
allowing more disturbances to bring periodic chances of showers
and thunderstorms to the area as the unstable tropical airmass
lingers much of this week. Very warm and humid weather continues
with highs in the upper 80s to around 90F Wed thru Fri and a bit
cooler for the weekend with highs in the mid to upper 80s Sat and
low to mid 80s Sunday. Heat indices peak in the mid to upper 90s
from Wed thru Fri, and in southeast IL on Saturday and trending
downward a bit during the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 655 PM CDT Sun Jun 30 2019

One MCS with its back edge of convection was still affect DEC and
CMI early this morning and should diminish in next hour. A 2nd MCS
with a line of strong to severe thunderstorms was moving se at 45
mph into nw IL near the Quad Cities. CAMs generally show this
convection moving SSE into the IL river valley from 02-05Z and
weakening/breaking up as it moves into a worked over environment
with much lower CAPEs/instability over central IL after passage of
1st MCS now in southeast IL and sw IN. This convection and may
affect PIA and possible BMI too for a few hours later this
evening. Otherwise patchy fog may form over eastern IL from 08-14Z
with possible MVFR vsbys especially at CMI and DEC which received
rainfall today. East to SE winds of 8-15 kts and gusts of 18-24
kts se of the IL river early this evening, expected to diminish
under 10 kts in next few hours. SW to WSW winds 5-10 kts expected
on Monday, while any additional convection should stay northeast
of central IL airports where better forcing and weaker CAP will be.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jun 30, 4:12 PM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
412 PM CDT Sun Jun 30 2019

ILZ028>031-037-038-043>046-011100-
Champaign-De Witt-Marshall-McLean-Peoria-Piatt-Stark-Tazewell-
Vermilion-Woodford-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding along the Illinois River near Peoria should subside
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening until 6 pm.

ILZ027-036-040>042-047>052-011100-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Sangamon-
Schuyler-Scott-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding along the Illinois River near Peoria should subside
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening until 7 pm.

ILZ053>057-061>063-011100-
Clark-Coles-Cumberland-Douglas-Edgar-Macon-Moultrie-Shelby-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required until 8 pm.

ILZ066>068-071>073-011100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms late this
afternoon into the evening, as an area of storms moves in from
the north. Damaging winds and locally heavy rains are the primary
concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding will continue along the Little Wabash River at
Clay City through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late this afternoon into the
evening. The most likely time frame is from 5 pm to 9 pm.

HJS

In the hours before

Special weather statement, Jun 30, 7:19 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
719 PM CDT Sun Jun 30 2019

ILZ027>031-036-010115-
Marshall-Peoria-Knox-Woodford-Stark-Fulton-
719 PM CDT Sun Jun 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHWESTERN
WOODFORD...NORTHERN FULTON...STARK...KNOX AND PEORIA COUNTIES UNTIL
815 PM CDT...

At 716 PM CDT, Doppler radar was tracking an outflow wind gust along
a line extending from 6 miles southeast of Walnut to Rozetta.
Movement was southeast at 50 mph. These wind gusts are from
thunderstorms to the northwest.

Wind gusts of 50 to 55 mph will be possible. Additional strong to
severe thunderstorm development will also be possible in this area,
and could result in higher wind gusts and large hail.

Locations impacted include...
Peoria, Galesburg, Canton, Lacon, Chillicothe, Germantown Hills,
Abingdon, Knoxville, Henry, Farmington, Elmwood, Princeville, Rome,
Wyoming, Toluca, Dunlap, Toulon, Hanna City, Washburn and Wenona.

This includes the following highways...
 Interstate 39 between mile markers 30 and 40.
 Interstate 474 between mile markers 0 and 2.
 Interstate 74 between mile markers 35 and 90.

LAT...LON 4115 8964 4115 8933 4111 8936 4110 8905
      4094 8905 4041 9045 4115 9044 4115 8987
      4123 8986 4124 8964
TIME...MOT...LOC 0016Z 325DEG 42KT 4148 8953 4096 9086

37
Local storm report, Jun 30, 7:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
727 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      WEST UNION              39.22N 87.67W
06/30/2019                   CLARK              IL   911 CALL CENTER

            ROUTE 1 NORTH OF WEST UNION HAD WATER OVER ROADWAY. TIME
            ESTIMATED BY CALL CENTER.

&&

SBAKER
Local storm report, Jun 30, 7:33 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       HOOPESTON               40.47N 87.67W
06/30/2019  M1.66 INCH       VERMILION          IL   CO-OP OBSERVER

            SINCE 12PM.

&&

SBAKER
Local storm report, Jun 30, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     XENIA                   38.64N 88.64W
06/30/2019                   CLAY               IL   EMERGENCY MNGR

            TREE BLOWN ONTO A HOUSE.

&&

SBAKER
Local storm report, Jun 30, 7:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      5 NNW FITHIAN           40.19N 87.90W
06/30/2019                   VERMILION          IL   911 CALL CENTER

            ROUTE 49 HAS WATER NEAR ROADWAY, PASSABLE.

&&

SBAKER
Local storm report, Jun 30, 7:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
06/30/2019                   MARSHALL           IL   TRAINED SPOTTER

            TREE LIMBS BLOWN DOWN. ESTIMATED 60+ MPH. FROM SPOTTER.

&&

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:19 PM CDTSpecial Weather StatementILXKnox, Marshall, Peoria, Stark56 min
Jun 30, 7:35 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Peoria, Stark, Woodford40 min
Jun 30, 8:19 PM CDTSpecial Weather StatementILXFulton, Mason41 min
Jun 30, 8:32 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell, Woodford43 min
Jun 30, 9:17 PM CDTRiver Flood WarningILXMarshall, Putnam14 hr
Jun 30, 10:04 PM CDTSpecial Weather StatementILXChristian26 min
Jun 30, 10:12 PM CDTSpecial Weather StatementILXChristian, Coles, Cumberland, Douglas, Macon, Morgan and 3 more48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.